Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Taken Avil for itchy rashes. Feeling drowsy. How to come out of drowsiness?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I took a tablet of avil 50mg yesterday because i was having rashes and itching.. I had a good sleep in night and was not able to get up in the morning. I somehow got up and reached office. But since the time i reached office i have been sleeping. Now because of so much of sleep I Am having heache and still feeling drowsy. How much more time I am going to feel the same and suggest me something to come out of the drowsiness feeling?
Posted Sun, 29 Apr 2012 in Medicines and Side Effects
Answered by Dr. Jasvinder Singh 2 hours later
Thanks for posting your query.

Avil contains pheniramine, which is an older anti-histaminic, which have relatively strong sedative (sleep inducing) effects. These drugs are generally used for treating allergies. The drowsiness that you are experiencing is an expected adverse event in this case.
The half life of this drug is 16 to 19 hours and hence it may take about a day for this drug’s effect to wear out. The half life of the drug roughly correlates with the duration of action of a drug. Unfortunately, there is no drug as such which can stop the action of Avil and the drowsiness shall decrease with time. It is advisable not to drive or work on machinery till the action of the drug decreases.
You can try taking a stimulant like tea or coffee but their effectiveness cannot be reliably predicted.
Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor